Patient Comments: Drug-Induced Liver Disease - Describe Your Experience

The symptoms of drug-induced liver disease can vary greatly from patient to patient. What were your symptoms at the onset of your disease?

Published: June 25

I did not realize that taking Tylenol could cause Fatty Liver. I have taken Tylenol all of my adult life. I too, take Darvocet as well. My usual dose can amount to a Darvocet and a Tylenol maybe twice a day. Then between that I might take two Tylenol tablets. So in essence I take maybe up to six daily (Tylenol). I take this for pain of headache, backache, arthritis. I am 63 years of age.

Was this comment helpful?Yes
Comment from: 19-24 Female (Patient) Published: August 21

Chronic cholestasis with elevated ALP, GGT, ALT and low albumin. Negative for viral hepatitis, autoimmunize hepatitis, Wilson's disease, etc. Have been on Dilantin for 2 years. Liver biopsy showed lobular inflammation. Will be seeing a specialist for further work up in September.

Was this comment helpful?Yes
Comment from: jd, 7-12 Female (Caregiver) Published: August 17

My child is newly taking Sustiva and has developed white/yellow poop, is itchy, has flu like symptoms, and some sores in her throat. Are these all separate things. She has had some extreme fatigue and has been really having a hard time concentrating which we attributed to a appetite stimulating medication she is on.

Was this comment helpful?Yes
Comment from: patches, 13-18 (Caregiver) Published: August 17

My son is a 17 year old autistic. He has been prescribed Seroquel, Lamictal, Zyprexa, and Depakote. You name it they have given it to him since he was 10 years old. Now they say his liver is showing damage. It stores sugar like that of a heavy drinker. I'm scared for him because of all the meds they still prescribe.

Was this comment helpful?Yes
Comment from: heinz57, 55-64 Female (Patient) Published: August 17

I have some fatty liver and some scar tissue according to scat scan done last spring. All of my liver enzymes are slightly elevated. I had my gallbladder removed years ago and my enzymes have been edging at little higher every year. My doctors say this could be a natural reaction to that surgery, but deep inside of me, I don't think so. I am recovering from a complete hysterectomy at the moment and have been having a burning sensation in the area of my liver. Every time my body has to go through a recovery of some sort, I have liver trouble. Nausea is one of my symptoms as is a large jelly belly around the waist. I had some adrenal gland failure around that was brought on by a nasal spray for my sinuses. If any one has any suggestions, I would appreciate the input.

Was this comment helpful?Yes
Comment from: 35-44 Male (Patient) Published: July 20

I contracted malaria whilst living in Malawi. The type of malaria was plasmodium falciparum, common in that region. I was treated with Fansidar, and as symptoms became worse, I received Augmentin intravenously. The symptoms were acute abdominal pains, fatigue, complete loss of appetite, nausea, and later jaundice. A few days later I was admitted to hospital with acute drug induced hepatitis. Although inconclusive, we now know that Augmentin is highly liver toxic, and likely played a crucial role in my illness.

Was this comment helpful?Yes
Comment from: Kathy, 55-64 Female (Patient) Published: July 15

I am a 58 year old white women who has psoriasis in my hands as well as arthritis in hands and through out my body. My rheumatologist has me on methotrezate. Which really does help. Up under my rib cage I have distention as well as pain. Even lying on my side hurts. I have a full set of lab work to be done this week. Hopefully this will give me some indication of what is going on, If you have and comments I would appreciate it.

Was this comment helpful?Yes
Comment from: Hoping, 35-44 Male (Patient) Published: July 15

Post MVA 16 years ago. On long term use of Tramadol and Norco (10/325). I increased dosage for relief (not abuse) however experienced liver failure symptoms over the last 4 days, including fever, disorientation, significant upper right quadrant abdominal pain, and anorexia. I eliminated most Norco with hope of getting back to normal within a week or so.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Drug-Induced Liver Disease - Causes Question: What caused your drug-induced liver disease?
Drug-Induced Liver Disease - Hepatitis Question: Did you have drug-induced hepatitis? Please describe your experience.
Drug-Induced Liver Disease - Cirrhosis Question: Were you or someone you know diagnosed with drug-induced cirrhosis? Please share your story.
Drug-Induced Liver Disease - Treatment Question: In addition to stopping the drug that caused liver disease, what types of treatment did you receive?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.